Alert archive / Louisiana / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 4, NWS Shreveport, LA

January 9, 20265 parishes in Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jan 9, 2026, 11:33 PM CST for 5 parishes in Louisiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 9, 2026, 11:33 PM CST (05:33 UTC)
Expired
Jan 10, 2026, 12:15 AM CST
In force
42 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA, Red River Parish, LA

The radar

The Shreveport radar (KSHV), 32 km from the middle of the area, began a volume at 05:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 5.6 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2026-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2026-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-202 J/kg
Mixed-layer LCL
1214 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
289 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 9, 11:25 PM CST, 8 minutes earlier. Its key messages:

  • Issued at 1120 PM CST Fri Jan 9 2026 -Tornado Watch is in Effect through 4 AM for portions of North Louisiana. -More seasonable and dry conditions will settle into the region starting this weekend and continuing well into next week.
Area forecast discussion, Jan 9, 11:25 PM CST, 8 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1125 PM CST Fri Jan 9 2026

...New DISCUSSION, AVIATION...

.KEY MESSAGES...
Issued at 1120 PM CST Fri Jan 9 2026

 -Tornado Watch is in Effect through 4 AM for portions of North
  Louisiana.

 -More seasonable and dry conditions will settle into the region
  starting this weekend and continuing well into next week.

&&

.DISCUSSION...
Issued at 1112 PM CST Fri Jan 9 2026

A frontal boundary across mainly north Louisiana into Southeast
Texas remains the source for convection across the ArkLaTex this
evening. Locations in the warm sector east of the boundary across
north Louisiana remain in a Tornado Watch through 4 AM. The
combination of the convergence of warm gulf moisture along the
boundary and an approaching upper-trough from the west could lead
to strong thunderstorms overnight, capable of producing damaging
winds, large hail, and possible tornadoes.

Increased moisture could also lead to patchy fog conditions across
portions of east Texas and north Louisiana overnight. However,
conditions are forecast to improve through daybreak as cool and
dry high pressure build across the region. Northerly winds on
Saturday could approach 15 mph across portions of east and
northeast Texas. Winds to drop off to 5 mph or less on Saturday
night with dry and stable conditions prevailing thereafter through
the remainder of the forecast period.

Cold conditions expected through the weekend with Saturday
afternoon highs forecast to climb into the 50s to lower 60s and
lows on Saturday night in the 30s. The coldest day of the forecast
period will be on Sunday with highs in the 50s and lows on Sunday
night in the upper 20s to lower 30s. As the surface high shifts
east, a gradual warming trend is expected through Wednesday with
another reinforcement of cold air expected thereafter. Highs in
the 50s and lows near freezing are expected on Thursday morning.
/05/

&&

.AVIATION...
(06Z TAFS)
Issued at 1115 PM CST Fri Jan 9 2026

The back edge of a broken line of showers and thunderstorms was
currently located from just west of the LFK and SHV terminals to
just east of the TXK terminal. This convection was making slow but
steady progress through our airspace and will continue to do so as
we go through the overnight hours. Feel like we should get this line
east of the ELD/MLU terminals before the next 12z TAF package goes
out. Ceilings behind the line of convection quickly become VFR with
some 5-8kft ceilings noted at the TXK and TYR terminals. Model cross
section do support the possibility of MVFR, post convective ceilings
through 16z or so today across our NE TX terminals into the TXK and
SHV terminals as well. Those MVFR ceilings may stay around a little
longer at the ELD/MLU terminals. Overall, a trend towards VFR
conditions should prevail from late morning into the afternoon
across all terminal locations. Look for post frontal winds from the
northwest sustained near 10-15kts with gusts upwards of 30kts
possible before winds begin to subside just prior to sunset this
evening.

13

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 1130 AM CST Fri Jan 9 2026

Spotter activation may be needed overnight.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  52  61  39  58 /  90   0   0   0
MLU  58  63  39  54 / 100  20   0   0
DEQ  41  54  32  54 /  40   0   0   0
TXK  47  57  36  56 /  60   0   0   0
ELD  49  58  34  53 /  90  10   0   0
TYR  45  56  36  59 /  60   0   0   0
GGG  46  58  35  58 /  80   0   0   0
LFK  50  61  37  59 /  90   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

DISCUSSION...05
AVIATION...57

In the hours before

Special weather statement, Jan 9, 6:00 PM CST, 5 hours 33 minutes before
Special Weather Statement
National Weather Service Shreveport LA
600 PM CST Fri Jan 9 2026

LAZ012-013-018-019-021-100045-
Natchitoches LA-Bienville LA-Jackson LA-Caldwell LA-Winn LA-
600 PM CST Fri Jan 9 2026

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN NATCHITOCHES...
JACKSON...WEST CENTRAL CALDWELL...SOUTHEASTERN BIENVILLE AND
NORTHERN WINN PARISHES UNTIL 645 PM CST...

At 600 PM CST, Doppler radar was tracking a strong thunderstorm 11
miles north of Winnfield, moving northeast at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Winnfield, Jonesboro, Chatham, Hodge, Goldonna, North Hodge,
  Dodson, East Hodge, Calvin, Sikes and Hudson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3210 9291 3245 9260 3212 9225 3179 9287
      3200 9300
TIME...MOT...LOC 0000Z 222DEG 21KT 3208 9263

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 TO 55 MPH

26
Special weather statement, Jan 9, 6:02 PM CST, 5 hours 31 minutes before
Special Weather Statement
National Weather Service Shreveport LA
602 PM CST Fri Jan 9 2026

TXZ137-138-150-151-100045-
Gregg TX-Rusk TX-Harrison TX-Panola TX-
602 PM CST Fri Jan 9 2026

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN GREGG...
SOUTHWESTERN HARRISON...NORTH CENTRAL PANOLA AND NORTHEASTERN RUSK
COUNTIES UNTIL 645 PM CST...

At 602 PM CST, Doppler radar was tracking a strong thunderstorm 6
miles southeast of Longview, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Longview, Marshall, Hallsville, Lakeport, Easton, Scottsville,
  Darco and Nesbitt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

Torrential rainfall is also occurring with this storm and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3243 9476 3257 9473 3262 9423 3230 9431
TIME...MOT...LOC 0002Z 276DEG 20KT 3247 9468

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

23
Special weather statement, Jan 9, 7:13 PM CST, 4 hours 20 minutes before
Special Weather Statement
National Weather Service Shreveport LA
713 PM CST Fri Jan 9 2026

TXZ136-149-150-100200-
Cherokee TX-Smith TX-Rusk TX-
713 PM CST Fri Jan 9 2026

...AN AREA OF STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN RUSK...
CHEROKEE AND SOUTHEASTERN SMITH COUNTIES UNTIL 8 PM CST...

At 713 PM CST, Doppler radar was tracking an area of strong
thunderstorms 6 miles north of Maydelle, or 7 miles southwest of
Jacksonville, moving northeast at 40 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Jacksonville, Henderson, Whitehouse, Rusk, Overton, Troup, New
  London, Arp, Ponta, Mixon, New Salem, Mount Selman, Turnertown,
  Maydelle, Reese, Joinerville, New Summerfield, Gallatin, Reklaw
  and Concord.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3176 9539 3182 9540 3186 9544 3190 9544
      3193 9542 3195 9545 3197 9545 3237 9507
      3208 9469 3158 9524 3160 9528 3161 9526
      3162 9527 3163 9529 3166 9528 3168 9528
      3172 9534 3173 9533 3173 9537 3175 9536
TIME...MOT...LOC 0113Z 217DEG 34KT 3189 9532

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

23
Special weather statement, Jan 9, 8:44 PM CST, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Shreveport LA
844 PM CST Fri Jan 9 2026

LAZ001>003-010>012-100330-
Red River LA-Bienville LA-Bossier LA-Caddo LA-Webster LA-De Soto
LA-
844 PM CST Fri Jan 9 2026

...AN AREA OF STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL DE
SOTO...SOUTHEASTERN CADDO...SOUTHERN BOSSIER...NORTH CENTRAL RED
RIVER...WEST CENTRAL BIENVILLE AND SOUTHERN WEBSTER PARISHES UNTIL
930 PM CST...

At 844 PM CST, Doppler radar was tracking an area of strong
thunderstorms extending from near Bossier City to 8 miles northeast
of Stonewall, or extending from near Bossier City to 11 miles
southeast of Shreveport, moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Shreveport, Bossier City, Minden, Haughton, Ringgold, Sibley,
  Doyline, Dixie Inn, Dubberly, Heflin, Eastwood, Fosters, Koran,
  Curtis, Sligo, Plum Orchard Landing, Lake Bistineau South, Elm
  Grove, Lake Bistineau North and Mc Dade.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3232 9380 3247 9375 3261 9375 3266 9324
      3240 9320 3217 9334
TIME...MOT...LOC 0244Z 277DEG 27KT 3258 9363 3245 9361 3233 9370

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

57
Special weather statement, Jan 9, 11:17 PM CST, 16 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1117 PM CST Fri Jan 9 2026

LAZ001-010-017-TXZ151-153-100545-
Caddo LA-Shelby TX-Sabine LA-Panola TX-De Soto LA-
1117 PM CST Fri Jan 9 2026

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT DE SOTO...SOUTHWESTERN
CADDO AND NORTHWESTERN SABINE PARISHES AND SOUTHEASTERN PANOLA AND
NORTHEASTERN SHELBY COUNTIES UNTIL 1145 PM CST...

At 1117 PM CST, Doppler radar was tracking a line of strong
thunderstorms extending from 11 miles north of Logansport to 10
miles north of Patroon, or extending from 17 miles northwest of
Mansfield to 14 miles east of Center, moving east at 45 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Mansfield, Stonewall, Logansport, Joaquin, Converse, Oak Grove,
  Huxley, South Mansfield, Keachi, Grand Cane, Longstreet, Stanley,
  Reeds Store, Gloster, Keat Chie, Kickapoo, Kingston, Carmel,
  Pelican and Deadwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3198 9412 3220 9415 3226 9359 3224 9359
      3224 9361 3223 9361 3223 9360 3221 9360
      3221 9359 3220 9358 3202 9355 3177 9355
      3177 9411 3195 9412
TIME...MOT...LOC 0517Z 266DEG 40KT 3214 9397 3199 9395 3179 9394

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

57

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 6:02 PM CSTSpecial Weather StatementSHVHarrison43 min
Jan 9, 7:13 PM CSTSpecial Weather StatementSHVCherokee, Rusk47 min
Jan 9, 6:00 PM CSTSpecial Weather StatementSHVJackson, Winn45 min
Jan 9, 7:18 PM CSTTornado WarningSHVCaldwell, Ouachita31 min
Jan 9, 8:44 PM CSTSpecial Weather StatementSHVBossier46 min
Jan 9, 10:39 PM CSTAreal Flood AdvisorySHVBossier, Caddo, De Soto3 hr
Jan 9, 11:17 PM CSTSpecial Weather StatementSHVDe Soto28 min
Jan 9, 11:45 PM CSTSpecial Weather StatementSHVRed River30 min
Jan 10, 12:02 AM CSTSevere Thunderstorm WarningSHVBienville, De Soto, Natchitoches, Red River43 min
Jan 10, 12:05 AM CSTTornado WarningSHVBienville, Natchitoches, Red River25 min
Jan 10, 12:28 AM CSTSevere Thunderstorm WarningSHVBienville, Caldwell, Jackson, Lincoln, Natchitoches, Ouachita and 1 more47 min
Jan 10, 2:37 AM CSTFlash Flood WarningSHVCaldwell, Grant, LaSalle, Winn3 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.